I took Yaz for about 5 years. While I was on it, everything seemed great. Fantastic skin and no noticeable side effects, I loved this pill! It was when I stopped taking it that I noticed a heap of health problems I hadn't experienced before. I don't know for sure whether it was the Yaz....but research online seems to indicate it might have been. And I hadn't suffered any of these symptoms before taking this pill.
My hormones were destroyed. I've been off Yaz for 9 months, had countless rounds of acupuncture and TCM, and I'm still having problems. My skin is much worse than it ever was before I went on to Yaz. I now have Hashimoto's, adrenal problems and some pretty bad problems with my liver that they are still trying to figure out. As soon as I went off Yaz my heartbeat became irregular and I started suffering heart palpitations - and still do.
It was only after a fair bit of research later that I found out people with pre-existing (even minor) thyroid, heart, liver, blood pressure, kidney and adrenal issues should definitely not take Yaz. I don't know if I had the beginnings of any of these issues before I started taking it (because of course no doctor ordered any tests before prescribing it to me), but I definitely do now.
I see an amazing naturopath who is trying to repair the damage that has been done to my body (whether it was Yaz or not) and she thinks there's a very good chance my long term use of Yaz triggered my Hashimoto's. All BCP's have dangers and side-effects, but Yaz seems to have more reports than most. I always swore I would go back on it as soon as we'd had a baby, but knowing what I know now, I definitely won't.